Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Lake Charles, LA

March 19, 2005Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 19, 2005, 5:24 PM CST for Beauregard Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2005, 5:24 PM CST (23:24 UTC)
Expired
Mar 19, 2005, 6:30 PM CST
In force
66 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Beauregard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 192325
SVRLCH
LAC011-200030-
/O.NEW.KLCH.SV.W.0011.050319T2324Z-050320T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 PM CST SAT MAR 19 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 630 PM CST

* AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF BUNDICK LAKE...AND MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   BUNDICK LAKE AND DRY CREEK BY 530 PM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3067 9325 3060 9321 3067 9299 3080 9299

$$
2 follow-up statements
000 
WWUS54 KLCH 192346
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 PM CST SAT MAR 19 2005

LAC011-200030-
/O.CON.KLCH.SV.W.0011.000000T0000Z-050320T0030Z/
BEAUREGARD LA-
544 PM CST SAT MAR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CST FOR
BEAUREGARD PARISH...

AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 3 MILES SOUTHWEST 
OF BUNDICK LAKE...MOVING NORTHEAST AT 35 MPH.

BUNDICK LAKE IS IN THE PATH OF THIS STORM.

HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED NEAR LONGVILLE WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 3069 9318 3065 9316 3067 9299 3080 9299

$$

ERICKSON
000 
WWUS54 KLCH 200007
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
606 PM CST SAT MAR 19 2005

LAC011-200030-
/O.CON.KLCH.SV.W.0011.000000T0000Z-050320T0030Z/
BEAUREGARD LA-
606 PM CST SAT MAR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CST FOR
BEAUREGARD PARISH...

AT 600 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS 
LOCATED NEAR SUGARTOWN..MOVING NORTHEAST AT 35 MPH.

A SECOND SEVERE THUNDERSTORM HAS DEVELOPED IN BEAUREGARD PARISH 
BETWEEN SINGER AND DERIDDER. PEOPLE NEAR DERIDDER SHOULD PREPARE FOR 
LARGE HAIL AND DEADLY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3074 9345 3072 9298 3087 9298 3088 9329

$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:03 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 19, 2:03 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CST SAT MAR 19 2005

.SYNOPSIS...A WEAK FRONTAL BOUNDARY WAS INDICATED THIS AFTERNOON
ON THE SURFACE OBSERVATION PLOT FROM NEAR SHREVEPORT TO WACO...
TO NEAR JUNCTION TEXAS. THIS FRONT WILL STALL OUT JUST NORTH OF OUR
IMMEDIATE COUNTY WARNING AREA OF SOUTHEAST TEXAS AND LOUISIANA ON
SUNDAY. AS EXPECTED THIS AFTERNOON TEMPERATURES WERE ZOOMING TO THE
MID 70S MOST EVERYWHERE. COULD SEE A COUPLE OF MORE DEGREES IN WARMUP
BEFORE THE SUN GOES DOWN. SURFACE HEATING AND WEAK WIND CONVERGENCE HAS
RESULTED IN A STRONG STORM DEVELOPING OVER AVOYELLES PARISH AROUND 2
PM THIS AFTERNOON. SMALL HAIL TO MARBLE SIZE WAS FALLING WITH THIS
STORM AS IT MOVED EAST. SATELLITE SHOWS CLOUD COVER BREAKING UP QUITE
NICELY FROM THIS MORNING ACCOUNTING FOR THE ADDITIONAL WARMER THAN
NORMAL AFTERNOON. NORMAL FOR THIS TIME OF YEAR IS IN THE LOWER 70S.

.DISCUSSION...STORMS WERE BREAKING OUT OVER SOUTHWEST TEXAS EAST OF THE
PECOS WHICH DENOTED WHERE A STRONG VORT MAXIMUM WAS MOVING OUT OF MEXICO.
THIS UPPER AIR DISTURBANCE WILL MOVE EAST TOWARDS THE BEAUMONT AREA BY
09Z SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BREAK OUT EARLY SUNDAY
MORNING AND CONTINUING INTO SUNDAY AFTERNOON. POPS WILL BE HIGHEST TOWARDS
MORNING AND CONTINUE TO RUMBLE INTO THE AFETERNOON. THE WEAK COOL FRONT
THAT WAS MENTIONED IN THE SYNOPSIS ABOVE WILL LIKELY PLAY A ROLE IN
ORGANIZING WIDESPREAD RAIN AND POSSIBLY A FEW HAIL STORMS DUE TO COOLER
AIR ALOFT DURING THE MORNING HOURS. AT THIS TIME...ONLY ISOLATED SEVERE
IS POSSIBLE.

THE FRONT WILL WASH OUT ON MONDAY AS THE NEXT SYSTEM DEVELOPS OVER THE
CENTRAL PLAINS. A DRYLINE OR WEAK FRONT WILL MOVE INTO SOUTHEAST TEXAS
LATE MONDAY AFTERNOON AND THROUGH THE REST OF LOUISIANA BY LATE TUESDAY
MORNING. A SQUALL LINE MAY DEVELOP WITH THIS SYSTEM BUT AT THIS TIME
THE BEST DYNAMICS STAYS WELL NORTH OF THE AREA. EXPECT RAIN BUT HOPEFULLY
KEEP THE SEVERE WEATHER OUT TO THE NORTH.

HIGH PRESSURE BUILDS IN LATE TUESDAY AFTERNOON WITH HIGH PRESSURE PREVAILING
THROUGH FRIDAY. UPPER LEVEL WINDS DURING THIS TIME WILL BE ZONAL WHICH GENERALLY
IS A NEUTRAL PATTERN FOR RAINFALL. HAVE KEPT POPS LOW TO NIL DURING THIS
PERIOD. ANOTHER SYSTEM BRUSHES THE AREA NEXT SATURDAY TRIGGERING SHOWERS AND
THUNDERSTORMS. NEXT WEEKEND APPEARS INTERESTING AD WELL SINCE WE WILL BE INTO
THE SPRING SEASON AND EARLY SPRING SEVERE EVENTS SOMETIMES USHERS IN THE
NEW SEASON.

&&

.AVIATION...IFR CONDITIONS WILL GIVE WAY TO MVFR CONDITIONS TOWARD MORNING AS
THE NEXT ROUND OF THUNDERSTORM DEVELOP OUT WEST AND MOVE INTO THE REGION. EXPECT
MFVR CONDITIONS IN SOUTHEAST TEXAS BY 09Z AND THE REST OF LOUISIANA BY MID MORNING
SUNDAY. STRONG ISOLATED STORMS CAN BE EXPECTED DURING THIS PERIOD WITH HAIL
POSSIBLE.

&&

.MARINE...SEAS AND WINDS HAVE BEEN STEADY THIS AFTERNOON WITH 10 KNOTS WINDS
AND GUSTY AND SEAS 2 TO 3 FEET. DONT EXPECT ANY MAJOR CHANGES TONIGHT. A SLIGHT
DECREASE IN WINDS AND SEAS WILL BE THE NORM THROUGH TUESDAY AS WEAK WINDS
PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  58  71  58  77 /  70  80   0  20
KBPT  59  72  57  76 /  70  80   0  20
KAEX  56  69  55  77 /  70  80   0  20
KLFT  59  73  56  76 /  70  80   0  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Mar 19, 6:00 AM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CST SAT MAR 19 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
201200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS
SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
CLOUDY SKIES TODAY WITH SHOWERS EXPECTED DURING THE AFTERNOON INTO
THE EVENING AND OVERNIGHT HOURS. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
SUNDAY AS THE FRONTAL BOUNDARY MEANDERS ACROSS THE AREA....BUT THE
PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

ANOTHER COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA MONDAY
NIGHT AND EARLY TUESDAY. THERE MAYBE SOME POTENTIAL FOR SEVERE
THUNDERSTORMS TO BE ASSOCIATED WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT EXPECTED TODAY OR TONIGHT.

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 5:51 PM CSTSevere Thunderstorm WarningLCHAllen54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.